MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUTTER BLADE,3.5MM, DSPL,EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CUTTER BLADE,3.5MM, DSPL,EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205308
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a fragmentation of the metal of the blades during procedure.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.
 
Additional Manufacturer Narrative
One 7205308 3.5 mm full radius ep-1 disposable blade returned.The complaint stated: "it was reported a fragmentation of the metal of the blades during procedure." functional test with a dyonics ep-1 handset and mdu device confirmed that the blade ran forward, reverse and oscillating.It was switched between modes with no issue.There were no error messages indicated on the power control panel.Returns for shedding have been found to be consistent with the device being "tested" without or with insufficient irrigation.These devices are not intended to be engaged without suction.Per the ifu: "periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running." and it states: "irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry)." there were no fragments observed.There are light dings and scratches on surfaces.Those that are circular are typical of pressure on the blade.This is a symptom of excessive force/side loading.Shedding can also be due to contact with another instrument, device or un-excised bone fragments.No root cause related to the manufacture of the device was established.

Brand Name
CUTTER BLADE,3.5MM, DSPL,EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7858537
Report Number1219602-2018-01219
Device Sequence Number11221449
Product Code HAB
UDI-Device Identifier03596010251367
UDI-Public(01)03596010251367(17)230111(10)50707437
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model Number7205308
Device Catalogue Number7205308
Device Lot Number50707437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/04/2018
11/07/2018
Initial Report FDA Received Date09/08/2018
Supplement Report FDA Received Date10/09/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR